ARTICLE Download: 0| View: 0| Comments: 0 | doi:10.20944/preprints201906.0155.v1
Subject: Medicine & Pharmacology, Pharmacology & Toxicology Keywords: carboplatin; CIPN; TRPA1; cAMP; PKA; AKAP
Online: 17 June 2019 (09:53:39 CEST)
Carboplatin, an anticancer drug, often causes chemotherapy-induced peripheral neuropathy (PN). Transient receptor potential ankyrin 1 (TRPA1), a non-selective cation channel, is a polymodal nociceptor expressed in sensory neurons. TRPA1 is involved not only in pain transmission but also in allodynia or hyperalgesia development. However, the effects of TRPA1 on carboplatin-induced PN is unclear. We revealed that carboplatin induced mechanical allodynia and cold hyperalgesia, and the pains observed in carboplatin-induced PN models were significantly suppressed by the TRPA1 antagonist HC-030031 without a change in the level of TRPA1 protein. In cells expressing human TRPA, carboplatin had no effects on changes in intracellular Ca2+ concentration ([Ca2+]i); however, carboplatin pretreatment enhanced the increase in [Ca2+]i induced by the TRPA1 agonist, allyl isothiocyanate (AITC). These effects were suppressed by an inhibitor of protein kinase A (PKA). The PKA activator forskolin enhanced AITC-induced increase in [Ca2+]i and carboplatin itself increased intracellular cyclic adenosine monophosphate (cAMP) levels. Moreover, inhibition of A-kinase anchoring protein (AKAP) significantly decreased carboplatin-induced enhancement of [Ca2+]i induced by AITC and improved carboplatin-induced mechanical allodynia and cold hyperalgesia. These results suggested that carboplatin induced mechanical allodynia and cold hyperalgesia by increasing sensitivity to TRPA1 via the cAMP-PKA-AKAP pathway.